Alert archive / Oklahoma / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this winter weather advisory at Feb 11, 2021, 2:15 PM CST for Creek County, Rogers County, Tulsa County, Oklahoma. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 2:15 PM CST (20:15 UTC)
- Expired
- Feb 12, 2021, 3:33 AM CST
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS44 KTSA 112015 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 215 PM CST Thu Feb 11 2021 OKZ060-061-064-121200- /O.NEW.KTSA.WW.Y.0004.210211T2015Z-210212T1200Z/ /O.NEW.KTSA.WC.Y.0001.210212T0900Z-210212T1800Z/ Tulsa-Rogers-Creek- Including the cities of Tulsa, Claremore, and Sapulpa 215 PM CST Thu Feb 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch. Very cold wind chills expected late tonight into Friday morning. Wind chills as low as 10 below zero. * WHERE...Tulsa, Rogers and Creek Counties. * WHEN...For the Winter Weather Advisory, until 6 AM CST Friday. For the Wind Chill Advisory, from 3 AM to noon CST Friday. * IMPACTS...Plan on slippery road conditions along the lake effect snow band. The hazardous conditions could impact the evening commute. Frost bite and hypothermia are possible if precautions are not taken late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ ARZ001-OKZ054>059-062-063-067-121200- /O.NEW.KTSA.WC.Y.0001.210212T0900Z-210212T1800Z/ Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Pryor, Grove, Jay, and Wagoner 215 PM CST Thu Feb 11 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...From 3 AM to noon CST Friday. * IMPACTS...Frost bite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
401 WWUS44 KTSA 120933 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 333 AM CST Fri Feb 12 2021 OKZ060-061-064-121800- /O.CAN.KTSA.WW.Y.0004.000000T0000Z-210212T1200Z/ /O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/ /O.CON.KTSA.WC.Y.0001.000000T0000Z-210212T1800Z/ Tulsa-Rogers-Creek- Including the cities of Tulsa, Claremore, and Sapulpa 333 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 5 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 6 to 10 inches possible. * WHERE...Tulsa, Rogers and Creek Counties. * WHEN...For the Wind Chill Advisory, until noon CST today. For the Winter Storm Watch, from Sunday morning through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying travel on Sunday and Monday. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, or anything else that would help you survive in case you become stranded. Monitor the latest forecasts for updates on this situation. && $$ ARZ001-OKZ054>059-062-063-067-121800- /O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/ /O.CON.KTSA.WC.Y.0001.000000T0000Z-210212T1800Z/ Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Pryor, Grove, Jay, and Wagoner 333 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 10 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 6 to 10 inches possible. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...For the Wind Chill Advisory, until noon CST today. For the Winter Storm Watch, from Sunday morning through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying travel on Sunday and Monday. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, or anything else that would help you survive in case you become stranded. Monitor the latest forecasts for updates on this situation. && $$ ARZ002-010-011-019-020-029-OKZ049-053-065-066-068>076-121800- /O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/ Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Okfuskee-Okmulgee-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 333 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 10 inches possible. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying travel on Sunday and Monday. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, or anything else that would help you survive in case you become stranded. Monitor the latest forecasts for updates on this situation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 11:30 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 11, 11:30 AM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1130 AM CST Thu Feb 11 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR cigs will improve to MVFR late this afternoon or early evening. From there, MVFR cigs will prevail at all sites through the period. Lingering MVFR vsbys will also improve to VFR, which will then prevail through the rest of the period. && .PREV DISCUSSION... /Issued 1030 AM CST Thu Feb 11 2021/ DISCUSSION... Previous updates were mainly to remove portions of the winter weather advisory, which the last part of it for southeast Oklahoma has been cancelled. Still may be some light sleet or flurries across southeast Oklahoma the remainder of the morning, so left a slight chance in the zones. Further north, will mention of flurries, and low snow shower chances going for northeast Oklahoma and northwest Arkansas as well. Temperatures look good with only small diurnal rises expected at best. That, and remaining elements have been left as they are. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Feb 11, 11:35 AM CST, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1135 AM CST Thu Feb 11 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1135 AM CST Thu Feb 11 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. WINTER WEATHER. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Parts of northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. WIND CHILL. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Tonight. DISCUSSION... Light snow showers and flurries will remain possible into the afternoon. A few locations across northeast Oklahoma and northwest Arkansas may see a very light dusting into the afternoon. Wind chill values will fall again late tonight, ranging from 5 below zero to 15 degrees above zero from north to south. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Winter Weather Potential...Dangerous Wind Chill Potential. SUNDAY...Winter Weather Potential...High Wind Potential...Dangerous Wind Chill Potential. MONDAY THROUGH WEDNESDAY...Winter Weather Potential...Dangerous Wind Chill Potential. EXTENDED DISCUSSION... A slight chance of light snow will be possible over parts of eastern Oklahoma Saturday as a weak disturbance pushes across the Southern Plains. The greater potential for accumulating snowfall for eastern Oklahoma and northwest Arkansas will be with a low pressure system forecast to push through the region Sunday and Monday. There continues to be some uncertainty within the details for this system, however there is increasing potential for a period of impactful snowfall Sunday night into Monday. Continue to monitor latest forecasts as accumulations and locations are updated. A third low pressure system around the middle part of next week could bring additional chances for snowfall to the region. Also through the upcoming weekend and into next week will be the cold conditions across the region. Breezy northerly winds Friday through Monday will aid in dangerous wind chill values for eastern Oklahoma and northwest Arkansas each morning. The coldest values look to be each morning Sunday through Tuesday with wind chills forecast in the range of near 20 below zero to near zero degree over the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... A significant winter storm is becoming increasing likely for parts of the region Sunday into Monday. Continue to monitor for the latest updates on timing and totals as the system comes into greater focus. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:15 PM CST | Wind Chill Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 22 hr |
Nearby
Winter Weather Advisories in Oklahoma, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.